The Boston doctor believed to be the first in the world to suffer an adverse reaction to Moderna’s COVID-19 vaccine said it started immediately after the shot was given. Dr. Hossein Sadrzadeh said that at first, he thought it was anxiety, but then his tongue started tingling and then it went numb.
Sadrzadeh, who has a history of shellfish allergy, used an EpiPen on himself and was admitted to Boston Medical Center’s emergency department. He felt better by the following day.
The CDC is already investigating at least six reactions to the vaccine, but all are believed to have occurred after the Pfizer and BioNTech vaccine was administered.
- Doctor in Boston suffered allergic reaction to Moderna vaccine
- CDC investigating at least six other allergic reactions
- US has administered more than 2.1 million doses of vaccine
Sadrzadeh said he doesn’t believe that people should stop getting the vaccines, but did call for Pfizer and BioNTech and Moderna to do more investigative work into why these reactions are occurring.
As of Tuesday, the U.S. had administered over 2.1 million doses of the 11 million distributed nationwide. Officials have acknowledged that the country will fall short of its goal to vaccinate 20 million people by year’s end.
Follow below for more coronavirus updates. Mobile users click here.